Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 17, NWS Albuquerque, NM

June 24, 2008Chaves County, De Baca County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jun 24, 2008, 2:28 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2008, 2:28 PM MDT (20:28 UTC)
Expired
Jun 24, 2008, 3:15 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 126 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 242027
TORABQ
NMC005-011-027-242115-
/O.NEW.KABQ.TO.W.0017.080624T2028Z-080624T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  SOUTHWESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  MESA...OR ABOUT 45 MILES SOUTHEAST OF VAUGHN...MOVING SOUTHEAST AT
  24 MPH.

* THE TORNADO WILL BE NEAR...
  8 MILES SOUTHWEST OF MESA AROUND 240 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW.

LAT...LON 3384 10436 3366 10489 3409 10500 3416 10478
TIME...MOT...LOC 2028Z 335DEG 21KT 3401 10484

$$

34
1 follow-up statement
000 
WWUS55 KABQ 242053
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT TUE JUN 24 2008

NMC005-011-027-242115-
/O.CON.KABQ.TO.W.0017.000000T0000Z-080624T2115Z/
DE BACA-CHAVES-LINCOLN-
253 PM MDT TUE JUN 24 2008

...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LINCOLN...NORTH
CENTRAL CHAVES AND EXTREME SOUTHWESTERN DE BACA COUNTIES UNTIL 315 PM
MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS 
LOCATED 10 MILES WEST OF MESA...OR ABOUT 45 MILES NORTHWEST OF 
ROSWELL...MOVING SOUTHEAST AT 11 MPH.

* THE TORNADO WILL BE NEAR...
  9 MILES SOUTHWEST OF MESA AROUND 310 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW.

LAT...LON 3384 10436 3366 10489 3382 10493 3383 10494
      3393 10496 3394 10496 3399 10498 3401 10497
      3408 10480
TIME...MOT...LOC 2053Z 330DEG 9KT 3395 10484

$$

34

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 24, 3:00 AM MDT, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 24, 3:00 AM MDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE JUN 24 2008

.DISCUSSION...
THUNDERSTORMS CONTINUE TO BE THE FOCUS OF THE FORECAST.

OVERALL WEATHER PATTERN REMAINS SIMILAR TO YESTERDAY WITH ELONGATED
UPPER HIGH FROM BAJA TO SW NM AND ANOTHER SHORTWAVE TROUGH NEAR THE
CA/AZ/NV BORDER POISED TO CIRCUMNAVIGATE THE RIDGE AND MOVE ACROSS
NM DURING PEAK HEATING.  EXPECT THUNDERSTORMS IN SIMILAR AREAS TO
MONDAY AND CANNOT RULE OUT A STRONG OR SEVERE STORM AGAIN IN THE
EAST WHERE DEEPER MOISTURE AND GREATEST INSTABILITY WILL RESIDE.
COULD ALSO SEE STRONG WINDS GUSTS IN WESTERN/CENTRAL AREAS WHERE 700
TO 500 MB LAPSE RATES AGAIN TOP 9 C/KM DURING PEAK HEATING.  WHILE A
40 TO 50 KNOT 250 MB JET MAX WILL ONCE AGAIN BE ASSOCIATED WITH THE
PASSING SHORT WAVE...IT WILL BE OVER ERN AREAS LATE TODAY INSTEAD OF
OVER THE WEST.  THUS WIND GUST POTENTIAL MAY BE SLIGHTLY LESS IN THE
WEST BUT A LITTLE ADDED KICK MAY EXIST FOR STORMS ACROSS EC AND SE
SECTIONS.

THE NAM HAS PLAYED OUT BETTER THAN THE GFS THE PAST SEVERAL DAYS AND
WILL CONTINUE TO FOLLOW.  IT CONTINUES TO SHOW DAILY ROUNDS OF
CONVECTION WHILE THE GFS TRIES TO DRY OUT THE AREA THROUGH TIME
UNDER SUPPRESSION OF UPPER RIDGE.  EXPERIENCE SUGGESTS THAT HIGH IS
NOT QUITE STRONG ENOUGH TO ACCOMPLISH THAT TASK AS 500 MB TEMPS ONLY
WARM TO ABOUT -7 OR -8 C...AT LEAST 2 OR 3 DEGREES SHY OF OPTIMAL
INHIBITING TEMPERATURE GIVEN THE AMOUNT OF MID LEVEL MOISTURE
PRESENT.  IN ADDITION...THE NAM AND EVEN THE GFS HINT AT ADDITIONAL
MOISTURE SEEPING NORTHWARD UNDER RIDGE IN SW NM WED AND THU.
THEREFORE WILL KEEP 20 PERCENT POPS IN GILA AND ALONG CENTRAL
MOUNTAIN CHAIN WED AND INTRODUCE SIMILAR NUMBERS INTO THE FORECAST
FOR THU.

IN THE LONGER TERM...AN IMPRESSIVE TROUGH SWEEPING ACROSS THE NRN
PLAINS INTO THE GREAT LAKES WILL DROP A BACK DOOR COLD FRONT INTO
EASTERN NM BY FRIDAY NIGHT AS PER THE GFS AND DGEX.  IN FACT THE
DGEX DRIVES THE FRONT ALL THE WAY WEST TO THE CONTINENTAL DIVIDE
SATURDAY.  THEREFORE IT APPEARS THAT MOISTURE WILL BE REPLENISHED
AND AT LEAST ISOLATED THUNDERSTORM CHANCES WILL CONTINUE THIS
WEEKEND...KD

&&

.AVIATION...ISOLD TO SCT SHRA/TSRA WILL FORM OVER AND AROUND HIGHER
TERRAIN BY EARLY AFTERNOON...CREATING LCL MTN OBSCURATIONS...MVFR
CIGS AND VSBYS. STORMS WILL MOVE ESE OFF THE MTNS. WIND GUSTS TO 45
KNOTS ARE POSSIBLE NEAR CONVECTION...ESPECIALLY ACROSS WESTERN AND
CENTRAL SECTIONS.

&&

.FIRE WEATHER...ONLY MINOR CHANGES TO ONGOING FIRE WEATHER PATTERN
THROUGH THE WORK WEEK. AFTERNOON CONVECTION WILL REMAIN A MIX OF
WET/DRY IN THE WESTERN AND CENTRAL SECTIONS WITH WETTING RAINS
LIKELY FROM ANY STORMS OVER THE NE AND EAST CENTRAL PLAINS. THE UPPER
RIDGE WILL WOBBLE SLIGHTLY EASTWARD WEDNESDAY/THURSDAY CREATING A
TREND OF MORE DRY THAN WET STORMS OVER THE NORTHERN MTNS. RAISED LOW
LEVEL MOISTURE OVER THE GILA REGION/SW MTNS SINCE MODELS ARE HINTING
AT A WEAK SURGE ATTEMPTING TO MOVE NORTH FROM NORTHERN OLD MEXICO.
MOISTURE ADVECTION INTO THE SW WILL RESULT IN MIX OF WET/DRY WITH A
FEW CELLS POSSIBLY OF THE WET VARIETY...AS PRECIPITABLE WATER VALUES
PUSH 0.75 INCH...700MB DEWPOINT DEPRESSIONS HOVER BELOW 15C...AND
LIFTED INDICES AVERAGE -2 TO -4C. WILL HAVE TO MONITOR THE AREA FOR
POSSIBLE LAL 5 VALUES...ESPECIALLY THURSDAY AFTER MOISTURE RECYCLING
FROM WEDNESDAY...WITH LAL 6 ALONG THE NORTHERN PERIPHERY OF MOIST
TONGUE OVER THE WEST CENTRAL MTNS. OTHERWISE...MINIMUM HUMIDITY
VALUES WILL RANGE FROM THE SINGLE DIGITS AND TEENS ACROSS THE WEST
TO 20S AND 30S ACROSS THE EAST. RECOVERIES WILL RANGE FROM FAIR IN
THE WEST TO EXCELLENT IN THE EAST ALONG THE TEXAS BORDER.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  58  95  56 /  10  10   5   0
GALLUP..........................  91  49  91  48 /   5  10   0   0
GRANTS..........................  91  51  91  50 /  10  10   0   0
GLENWOOD........................  92  55  95  57 /  10  10  10   5
CHAMA...........................  80  42  82  42 /  20  20  10  10
LOS ALAMOS......................  85  54  86  52 /  20  20  10  10
RED RIVER.......................  75  39  76  38 /  40  10  20  10
TAOS............................  84  47  87  46 /  30  10  10  10
SANTA FE........................  88  56  89  56 /  30  20  10  10
SANTA FE AIRPORT................  91  55  91  54 /  20  20  10  10
ESPANOLA........................  92  53  94  50 /  20  20  10  10
ALBUQUERQUE HEIGHTS.............  94  65  95  64 /  10  10  10  10
ALBUQUERQUE VALLEY..............  96  59  96  57 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  92  61  93  59 /  20  10  10  10
ALBUQUERQUE WEST MESA...........  96  63  96  62 /  10  10  10   5
SOCORRO.........................  93  61  96  61 /  10  20  10  10
SANDIA PARK/CEDAR CREST.........  88  47  88  47 /  20  20  20  10
MORIARTY/ESTANCIA...............  89  51  90  52 /  30  20  30  10
CARRIZOZO.......................  90  57  93  57 /  20  20  10  10
RUIDOSO.........................  82  50  83  50 /  30  30  20  10
RATON...........................  85  50  86  50 /  30  20  20  10
LAS VEGAS.......................  84  50  85  49 /  40  30  30  20
ROY.............................  86  58  85  57 /  30  40  30  10
CLAYTON.........................  91  60  90  61 /  30  30  20  10
SANTA ROSA......................  89  60  93  58 /  30  40  30  20
TUCUMCARI.......................  95  64  95  65 /  30  30  20  20
FORT SUMNER.....................  93  64  93  64 /  20  30  20  10
CLOVIS..........................  93  64  92  65 /  20  30  10  10
PORTALES........................  93  64  92  66 /  20  30  10  10
ROSWELL.........................  97  67  96  68 /  10  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/GUYER
Hazardous weather outlook, Jun 24, 5:57 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT TUE JUN 24 2008

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
557 AM MDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING
WINDS IS POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON OR
EARLY THIS EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO
50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL
AREAS. THESE WINDS COULD COMBINE WITH LIGHTNING STRIKES TO IGNITE
WILDFIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL IS POSSIBLE
ACROSS THE EASTERN PLAINS WEDNESDAY DURING THE AFTERNOON OR EARLY
EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH
COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT LARGE HAIL...DAMAGING WINDS OR WILDFIRES.

19

In the hours before

Special weather statement, Jun 24, 12:45 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 PM MDT TUE JUN 24 2008

NMZ005-241915-
NORTHEAST HIGHLANDS-
1245 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST COLFAX COUNTY...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SUGARITE. MOVEMENT WAS EAST
AT 19 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN COLFAX
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jun 24, 12:51 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1251 PM MDT TUE JUN 24 2008

NMZ005-241915-
NORTHEAST HIGHLANDS-
1251 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY...

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTH OF VALMORA.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jun 24, 1:39 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
139 PM MDT TUE JUN 24 2008

NMZ005-006-012-242015-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-
139 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORMS MOVING OVER NORTH CENTRAL SAN MIGUEL AND
NEAR MORA AND HARDING COUNTY LINE...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF MAES.
MOVEMENT WAS SOUTHEAST AT 22 MPH. ANOTHER STORM WAS LOCATED JUST
WEST OF MILLS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHICOSA LAKE STATE
PARK...MILLS...ROY...SOLANO AND TREMENTINA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

34
Special weather statement, Jun 24, 1:54 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
154 PM MDT TUE JUN 24 2008

NMZ016-019-242030-
CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
154 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST LINCOLN COUNTY...

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR PICACHO ALONG HIGHWAY 70.
MOVEMENT WAS EAST AT 9 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUNSET.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jun 24, 2:21 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT TUE JUN 24 2008

NMZ007-242045-
FAR NORTHEAST PLAINS-
221 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL UNION...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SENECA. MOVEMENT WAS EAST
AT 22 MPH. ANOTHER STORM WAS LOCATED SOUTHEAST OF MOUNT DORA.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:02 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln45 min
Jun 24, 2:11 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln64 min
Jun 24, 3:11 PM MDTSevere Thunderstorm WarningABQUnion64 min
Jun 24, 3:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel61 min
Jun 24, 3:14 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln50 min
Jun 24, 4:18 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel57 min
Jun 24, 4:48 PM MDTSevere Thunderstorm WarningABQCurry, Quay57 min
Jun 24, 5:08 PM MDTSevere Thunderstorm WarningABQQuay37 min
Jun 24, 5:19 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt56 min
Jun 24, 5:45 PM MDTSevere Thunderstorm WarningABQCurry, Quay45 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.